Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes skin rashes, itching and black spots on left leg?

Answered by
Dr.
Dr. Charu Bansal

Dermatologist

Practicing since :2010

Answered : 773 Questions

default
Posted on Mon, 31 Aug 2015 in Skin Hair and Nails
Question: I am suffering with skin rashes and itching and black spots firstly on my left legs, showed to doctors and they told it as Lichen planus, from 2006 to 2010 i have taken medicens and stopped due to reduce of spots and itching.. again from the begning of 2015 i observed some itching and black spots are increasing so i went to doctor in march 2015, and they said it as same, and started medicine ones again, after applying day by day the itching was increasing for one leg to other and also upper parts of body,, i am enclosing the prescriptions by doctors, after taking medicens and applying creams also Lichen planus was not stopping, doctors said Lichen planus cannot be cured, but can be stopped or conrolled, by taking regular medic ens also i did not find any decrease nor getting relief from itching, and daily i observed at rashes prickle and itching at new places, by taking medicens also LP is increasing and getting spots, please check the paper enclosed and suggest the proper treatment.
doctor
Answered by Dr. Charu Bansal 19 minutes later
Brief Answer:
you may need oral steroids

Detailed Answer:
Hello. Welcome to Healthcaremagic.com.
I have read your query.
I understand your concern.
Your doctor very correctly told you about Lichen planus that the condition can be controlled by medications but cannot be cured.
In non responding and rapidly spreading rashes, consideration is given to start oral steroids. In your old prescription, you were started on Tablet Omnacortil which is a steroid. In your new prescription, ypu have not been prescribed steroids. In such situations, short course of oral steroids help.
Once disease activity is controlled, oral steroids can be tapered slowly.
You should discuss this with your doctor.
I am sure that he would agree with this.
You may continue to apply topical medications.
Avoid scratching the area else the rash would spread.
You may take antihistaminics like levocetrizine for symptomatic relief.
Visit your doctor and share my opinion with him.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on